| Catalog Number |
10302804 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/09/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Returned for evaluation was a bioflo dialysis catheter.As received, it was noted during the visual inspection that there was a hole just below the female luer {arterial red clamp side}.The reported complaint device failure mode of catheter leaked was confirmed.Hole was observed in the arterial extension tube adjacent to the flat section of the hub, i.E.90° from the parting line.There are no visible indications that the failure is related to either the manufacturing process or associated tooling.The most likely root cause for this failure is over torquing of the hub luer-to-extension tubing junction during cleaning/use of the device.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the following is provided as a reference from dfu: warnings: in the rare event that a hub or connector separates from any component during insertion or use, take all necessary steps and precautions to prevent blood loss or air embolism and remove catheter.Use of excessive pull force on the catheter may cause the suture wing to detach from the bifurcate.Do not use acetone on any part of the catheter tubing.Exposure to this agent may cause catheter damage.Do not use sharp instruments near the extension tubing or catheter lumen.Do not use scissors to remove dressing.Catheter will be damaged if clamps other than what is provided with this kit are used.Clamping of the tubing repeatedly in the same location may weaken tubing.Avoid clamping near the luers and hub of the catheter.Examine catheter lumen and extensions before and after each treatment for damage.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
Event or Problem Description
It was noted there was a leak in the extension of the duramax bioflo catheter in the extension of the catheter branch, at the junction point of the transparent extension with the luer.The catheter was removed and will be replaced.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.